Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 17, NWS Northern Indiana

September 19, 2013Pulaski County, White County, Indiana

NWS Northern Indiana issued this flash flood warning at Sep 19, 2013, 2:31 AM EDT for Pulaski County, White County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2013, 2:31 AM EDT (06:31 UTC)
Expired
Sep 19, 2013, 6:30 AM EDT
In force
4 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Pulaski County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1024 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1024 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WGUS53 KIWX 190631
FFWIWX
INC131-181-191030-
/O.NEW.KIWX.FF.W.0017.130919T0631Z-130919T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 AM EDT THU SEP 19 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN PULASKI COUNTY IN NORTHWEST INDIANA
  CENTRAL AND WESTERN WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 630 AM EDT/530 AM CDT/

* AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. BETWEEN 2 
AND 4 INCHES OF RAIN HAVE FALLEN SINCE MIDNIGHT EDT AND ANOTHER ONE 
TO TWO INCHES OF RAIN IS POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MONTICELLO...LEE...MONON AND FRANCESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL WEATHER
SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER
WITH THE HANDLE... @NWSIWX.

&&

LAT...LON 4084 8710 4084 8699 4092 8699 4092 8693
      4103 8693 4102 8679 4076 8673 4071 8677
      4059 8677 4067 8710

$$
2 follow-up statements
886 
WGUS73 KIWX 190746
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 AM EDT THU SEP 19 2013

INC131-181-191030-
/O.CON.KIWX.FF.W.0017.000000T0000Z-130919T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI IN-WHITE IN-
346 AM EDT THU SEP 19 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT/530 AM
CDT/ FOR WHITE AND SOUTHWESTERN PULASKI COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MONTICELLO...LEE...MONON AND FRANCESVILLE.

THUNDERSTORMS WERE DIMINISHING ACROSS THE WARNING AREA. RADAR 
ESTIMATES BETWEEN 2 AND 5 INCHES OF RAIN TO HAVE FALLEN. HIGH 
WATER FROM THIS RAIN WILL CAUSE STREAMS AND CREEKS TO RISE RAPIDLY. 
SOME ROADS MAY HAVE WATER FLOWING ACROSS THEM. LOCALIZED FLOODING IN 
LOW LYING AREAS IS ALSO POSSIBLE. HIGH WATER SHOULD RECEDE OVER THE 
NEXT FEW HOURS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.


&&

LAT...LON 4084 8710 4084 8699 4092 8699 4092 8693
      4103 8693 4102 8679 4076 8673 4071 8677
      4059 8677 4067 8710

$$

SLL
514 
WGUS73 KIWX 190904
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 AM EDT THU SEP 19 2013

INC131-181-190911-
/O.CAN.KIWX.FF.W.0017.000000T0000Z-130919T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI IN-WHITE IN-
504 AM EDT THU SEP 19 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WHITE AND
SOUTHWESTERN PULASKI COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED BETWEEN 2 AND 5 
INCHES OF RAIN TO HAVE FALLEN OVERNIGHT. THE HEAVY RAIN HAS ENDED 
AND NO REPORTS OF FLOODING HAVE BEEN REPORTED. THEREFORE THE WARNING 
IS BEING CANCELLED. 

IF YOU OBSERVED FLOODING OR HIGH WATER ON ROADS...CONTACT THE THE 
NEAREST LAW ENFORCEMENT AGENCY TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR INFORMATION ON THE 
NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN 
POST ON TWITTER WITH THE HANDLE...@NWSIWX.

LAT...LON 4084 8710 4084 8699 4092 8699 4092 8693
      4103 8693 4102 8679 4076 8673 4071 8677
      4059 8677 4067 8710

$$

SLL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 1:46 AM EDT, 45 minutes earlier.

Area forecast discussion, Sep 19, 1:46 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
146 AM EDT THU SEP 19 2013

.SYNOPSIS...
ISSUED AT 800 PM EDT WED SEP 18 2013

INCREASED MOISTURE WILL CONTINUE TO LIFT NORTHEAST INTO THE AREA
THROUGH THURSDAY. A COUPLE OF WEAK UPPER LEVEL DISTURBANCES WILL
COMBINE WITH THIS MOISTURE TO PRODUCE A CHANCE OF SHOWERS AND
THUNDERSTORMS TONIGHT THROUGH THURSDAY NIGHT. A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS IS EXPECTED ON FRIDAY AS A STRONGER
UPPER LEVEL SYSTEM SHIFTS INTO THE UPPER MIDWEST ALLOWING A COLD
FRONT TO APPROACH FRIDAY AFTERNOON AND EVENING. WARMER CONDITIONS
CAN BE EXPECTED THURSDAY IN ADVANCE OF THE FRONT...COOLING BACK
BELOW NORMAL FOR THE WEEKEND.

&&

.UPDATE...
ISSUED AT 800 PM EDT WED SEP 18 2013

A FAIRLY COMPACT MCV HAS ALLOWED FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO BE MAINTAINED INTO NORTHWEST INDIANA THIS
EVENING. THE STRONGEST OF THESE CELLS EARLY THIS EVENING IS
LOCATED ON THE SOUTHERN PERIPHERY OF THE MCV ACROSS JASPER COUNTY
IN NORTHWEST INDIANA...BUT SHOULD GRADUALLY WEAKEN AS IT MOVES OFF
PRIMARY 500-1000 J/KG MUCAPE AXIS OVER NEXT FEW HOURS. POTENTIAL
OF SURFACE BASED INSTABILITY ALSO SHOULD WANE DURING THIS TIME
FRAME...ALTHOUGH MARGINAL CAPES ON THE ORDER OF 500 J/KG FOR
SLIGHTLY ELEVATED PARCELS SHOULD PERSIST. SCATTERED THUNDERSTORMS
HAVE ALSO DEVELOPED ON NORTHERN EDGE OF MCV ACROSS NORTHEAST
ILLINOIS...BUT CONFIDENCE REMAINS LOW THAT THESE THUNDERSTORMS
WILL SURVIVE INTO WESTERN PORTIONS OF THE AREA TOWARD MIDNIGHT. SHORT
TERM GUIDANCE IS IN FAIRLY GOOD AGREEMENT IN SECONDARY LOW LEVEL
THETAE SURGE WORKING INTO ESPECIALLY NORTHERN LOCATIONS OVERNIGHT
AS WEAK SHORT WAVE ACROSS NORTHERN IOWA TOPS THE UPPER LEVEL RIDGE
IN PLACE. THIS COULD RESULT IN ADDITIONAL ELEVATED CONVECTION
OVERNIGHT WHICH IS ALREADY COVERED IN INHERITED FORECAST WITH
SLIGHT CHANCE POPS ACROSS NORTHERN TWO THIRDS OF THE AREA. ONLY
TWEAK TO PREVIOUS FORECAST WAS TO INCREASE POPS ACROSS THE WEST
THIS EVENING TO ACCOUNT FOR MCV EVOLUTION.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 350 PM EDT WED SEP 18 2013

LEE CYCLOGENESIS IS NOW WELL UNDERWAY ACROSS THE NORTHERN PLAINS AS
MODERATE AMPLITUDE PV ANOMALY LIFTS OUT OF THE NORTHERN ROCKIES.
WITH A PERSISTENT SURFACE HIGH ACROSS THE EAST COAST...THIS HAS
OPENED THE DOOR FOR SOUTHWEST FLOW AND BROAD THETA-E ADVECTION
LOCALLY. VERY LITTLE FOCUS FOR SUSTAINED UVM IN THE WAKE OF THIS
MORNING'S SHORTWAVE PASSAGE THOUGH. LINGERING EFFECTS OF VERY DRY
CANADIAN AIRMASS ARE STILL BEING FELT WITH LITTLE MORE THAN AN
ISOLATED SPRINKLE ACROSS THE AREA EARLIER TODAY. CONVECTIVE LINE
ACROSS NORTHERN ILLINOIS IS EXPECTED TO DISSIPATE AS IT INTERSECTS
THIS VERY DRY AND STABLE AIRMASS LATER THIS EVENING BUT A FEW
DECAYING SHOWERS MAY BE POSSIBLE IN OUR WEST AS SUGGESTED BY SOME
PREVIOUS RUNS OF THE HRRR. THE CHANCES OF RAIN WILL THEN INCREASE
AGAIN BY LATE TONIGHT AND INTO TOMORROW BUT THE FORCING WILL
REMAIN RATHER WEAK AND BROAD. PRECIP CHANCES WILL LARGELY DEPEND
ON NOCTURNAL STRENGTHENING OF THE LLJ DRAPED ACROSS THE MIDWEST.
THOUGH THE BEST MOISTURE CONVERGENCE WILL INITIALLY BE FOCUSED
NORTHWEST OF OUR CWA...SLIGHT VEERING IS EXPECTED BY EARLY
TOMORROW MORNING WITH ANOTHER SURGE OF INCREASING
WAA/FRONTOGENESIS ACROSS OUR NORTHWEST COUNTIES. 305K SYSTEM
RELATIVE ISENTROPIC ASCENT IS NOT OVERLY IMPRESSIVE AND THERE WILL
BE A LIMITED TIME WINDOW BEFORE THE LLJ WEAKENS LATER THURSDAY
MORNING BUT SHOULD BE ENOUGH FORCING AND AVAILABLE MOISTURE TO
SUPPORT A FEW SCATTERED SHOWERS AND PERHAPS AN ISOLATED RUMBLE OF
THUNDER...MAINLY IN OUR NORTHWEST. INCREASING WAA AND ASSOCIATED
CLOUD COVER WILL ALSO LEAD TO MILD OVERNIGHT LOWS WITH VALUES
LIKELY NOT DROPPING MUCH BELOW THE LOW TO MID 60S.

SOUTHERN GREAT LAKES WILL BE FIRMLY IN THE WARM SECTOR TOMORROW.
850MB TEMPS CLIMB INTO THE UPPER TEENS...YIELDING AFTERNOON HIGHS IN
THE LOW TO MID 80S DESPITE A FAIR AMOUNT OF CLOUD COVER. CONTINUED
MOISTURE ADVECTION WILL ALSO PUSH SURFACE DEWPOINTS INTO THE MID TO
UPPER 60S...RAISING THE PROSPECTS FOR SURFACE BASED CONVECTION.
APPROACHING TROUGH AND OVERALL MODEST NATURE OF DOWNSTREAM RIDGE
RESULTS IN VERY LITTLE CAP AS WELL. FORCING WILL BE RATHER
ILL-DEFINED BUT MODEST INSTABILITY IN A REGION OF BROAD WARM/MOIST
AIR ADVECTION SHOULD SUPPORT AT LEAST SCATTERED SHOWERS AND
THUNDERSTORMS BY THE AFTERNOON. NO SEVERE WEATHER EXPECTED GIVEN
ONLY ABOUT 1500 J/KG OF SBCAPE AND 15-20 KTS DEEP LAYER SHEAR.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 350 PM EDT WED SEP 18 2013

STRONG UPR LEVEL TROF OVER THE NRN ROCKIES THIS AFTN IS EXPECTED TO
MOVE EAST TO THE UPR MS VALLEY THU NGT AND ACROSS THE GRTLKS FRI-FRI
NGT. AS THIS SYSTEM APPROACHES... MOISTURE AND LIFT SHOULD GRDLY
INCREASE FROM NW-SE ACROSS THE CWA THU NGT CAUSING SCT
SHOWERS/TSTMS. MODEST S-SW SFC GRADIENT WINDS WILL PERSIST THROUGH
THE NGT RESULTING IN MILD LOW TEMPS IN THE U60S. SFC CDFNT
ASSOCIATED WITH THIS TROF IS EXPECTED MOVE FROM NW-SE ACROSS OUR CWA
FRI AFTN-NGT WITH RAIN CHANCES PEAKING DURING THIS TIMEFRAME. GIVEN
GOOD INTRA MODEL AND RUN-RUN CONTINUITY IN THIS REGARD... HAVE
TRENDED POPS UP FRI. MODELS SUGGEST MODERATE SFC BASED INSTABILITY
WILL DVLP IN OUR AREA FRI AS STRENGTHENING 0-6KM SHEAR ASSOCIATED
WITH THE UPR TROF MOVES IN FROM THE NW. STILL APPEARS TO BE JUST A
SMALL CHC INGREDIENTS NEEDED FOR SEVERE STORMS WILL COME TOGETHER
OVER OUR AREA... WITH BULK OF STRONG SHEAR STILL FCST TO LAG
BEST INSTABILITY. LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY
FRI/FRI EVE AS PROGGED SMALL MBE VECTORS... VERY MOIST AIRMASS...
AND DEEP WARM CLOUD LAYER SUGGEST EFFICIENT RAINFALL PROCESS IN
CONVECTION WITH POTENTIAL FOR SOME TRAINING/BACKBUILDING CELLS...
THOUGH GIVEN DRY ANTECEDENT MOISTURE CONDITIONS ACROSS MOST OF OUR
CWA... EXPECT ANY FLOODING WILL BE LOCALIZED. LEANED TOWARD WARMER
MOS GUIDANCE FOR HIGHS FRIDAY AS GOOD GRADIENT MIXING OF WARM
AIRMASS EXPECTED DURING DRY PERIODS.

HIGH PRESSURE RIDGE WILL BUILD INTO THE AREA SATURDAY BRINGING ANY
LINGERING SHOWERS ERN PORTION OF CWA TO AN END EARLY WITH CAA
RESULTING IN TEMPS A BIT BLO NORMAL. THIS RIDGE IS EXPECTED TO
LINGER OVER THE WRN GRTLKS INTO THE MIDDLE OF NEXT WEEK AS ANOTHER
STRONG TROF DIGS INTO THE WRN U.S. AND A CUT-OFF LOW FORMS OVER THE
SERN U.S. AND THEN LIFTS NEWD UP THE ERN SEABOARD. THIS SHOULD
RESULT IN A PROLONGED PERIOD OF DRY WX WITH TEMPS MODERATING TO A
LITTLE ABOVE NORMAL EARLY-MIDDLE NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 145 AM EDT THU SEP 19 2013

A DIFFICULT AVIATION FORECAST THIS PERIOD WITH MESOSCALE
CONVECTIVE SYSTEM OVER THE AREA AND HEADING TOWARD KFWA. MODEL
GUIDANCE STRUGGLING WITH THIS FEATURE BUT HIRES HRRR HAS A
REASONABLE HANDLE ON MOVEMENT. EXPECT SHOWERS INTO KFWA AROUND 06Z
WITH OCCASIONAL THUNDER FOR A FEW HOURS. RADAR SHOWS A TRAILING
CONVECTIVE LINE PARALLEL TO MEAN FLOW AND SHEAR VECTOR OVER
NORTHWEST INDIANA. THIS IS SLOWLY DRIFTING EAST WHILE ALSO SHOWING
SIGNS OF WEAKENING. MEANWHILE...NEW DEVELOPMENT OCCURRING OVER
LAKE MICHIGAN. HAVE INCLUDED A VCTS AT KSBN STARTING AROUND 08Z
FOR THIS ACTIVITY AND WILL MONITOR MOVEMENT FOR POSSIBLE UPDATE.
OTHERWISE SATELLITE SHOWING MID LEVEL CLOUD DECK DEVELOPING
UPSTREAM IN WARM AND MOIST SOUTHERLY FLOW. CLOUD COVER AGAIN A
PROBLEM FOR TODAY BUT EXPECT MAINLY VFR CIGS AFTER DAYBREAK WITH
AN OUTSIDE CHANCE OF SOME MVFR CIGS AFTER RAIN ENDS BEFORE
SUNRISE. CONFIDENCE LOW IN CONVECTIVE DEVELOPMENT TODAY IN WAKE OF
MCV. MOIST LOW LEVELS BUT NO STRONG TRIGGER AND MODELS ALL OVER
THE PLACE. HAVE OPTED TO LEAVE OUT OF TAFS GIVEN UNCERTAINTY IN
COVERAGE BUT A LOW CHANCE WILL EXIST THROUGH THE PERIOD AND INTO
FRIDAY WHEN STRONG COLD FRONT ARRIVES.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...MARSILI
SYNOPSIS...MARSILI
SHORT TERM...AGD
LONG TERM...JT
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 18, 7:52 PM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT WED SEP 18 2013

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-200000-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
752 PM EDT WED SEP 18 2013 /652 PM CDT WED SEP 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY
NIGHT. THERE IS A CHANCE THE THUNDERSTORMS WILL PRODUCE HEAVY
RAIN AND MAY CAUSE SOME FLOODING FRIDAY AFTERNOON AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-200000-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
752 PM EDT WED SEP 18 2013 /652 PM CDT WED SEP 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY
NIGHT. THERE IS A CHANCE THE THUNDERSTORMS WILL PRODUCE HEAVY
RAIN AND MAY CAUSE SOME FLOODING FRIDAY AFTERNOON AND FRIDAY
NIGHT.

THERE IS THE POTENTIAL FOR AN INCREASED RISK FOR RIP CURRENTS FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-200000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
752 PM EDT WED SEP 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THERE IS THE POTENTIAL FOR CONDITIONS HAZARDOUS TO SMALL CRAFT FRIDAY
AND SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Sep 18, 9:50 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
950 PM EDT WED SEP 18 2013

INZ003-012-190230-
LA PORTE IN-STARKE IN-
850 PM CDT WED SEP 18 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN LA PORTE AND NORTHERN
STARKE COUNTIES...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WANATAH TO 16 MILES WEST OF LA CROSSE...MOVING EAST SOUTHEAST AT 30
MPH.

WIND GUSTS OF 30 TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES
OF AROUND 1 INCH PER HOUR ARE POSSIBLE WITH THESE THUNDERSTORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WANATAH...
  LA CROSSE AND KINGSFORD HEIGHTS...
  HAMLET...
  HASKELL...
  THOMASTON AND HANNA...
  UNION MILLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4145 8693 4152 8693 4151 8655 4141 8654
      4132 8661 4130 8687 4130 8694 4144 8694
TIME...MOT...LOC 0147Z 274DEG 27KT 4151 8698 4143 8697
          4138 8702 4135 8706 4135 8718

MARSILI
Special weather statement, Sep 18, 11:20 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1120 PM EDT WED SEP 18 2013

INZ003-012-013-190415-
LA PORTE IN-PULASKI IN-STARKE IN-
1020 PM CDT WED SEP 18 2013

...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH NORTHERN
PULASKI...SOUTHWESTERN LA PORTE AND STARKE COUNTIES...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR NORTH JUDSON AND
KNOX...MOVING SOUTHEAST AT 15 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY
RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED...ESPECIALLY
OVER EXTREME SOUTHWEST LA PORTE COUNTY AND WESTERN STARKE COUNTY.
PONDING OF WATER ON ROADS CAN BE EXPECTED ALONG WITH HIGH WATER IN
DITCHES...CULVERTS AND LOW LYING AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KNOX...
  WINAMAC...
  NORTH JUDSON AND HAMLET...
  MEDARYVILLE...
  CLARKS...
  TOTO...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. DO NOT
DRIVE THROUGH FLOODED ROADS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4144 8693 4141 8650 4108 8648 4099 8693
TIME...MOT...LOC 0316Z 309DEG 15KT 4124 8685

SLL
Special weather statement, Sep 19, 1:55 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM CDT THU SEP 19 2013

INZ013-020-190700-
PULASKI IN-WHITE IN-
155 AM EDT THU SEP 19 2013

...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH WHITE AND
SOUTHWESTERN PULASKI COUNTIES...

AT 153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER WHITE AND WESTERN PULASKI COUNTIES...
MOVING SOUTHEAST AT 20 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY
RAINFALL AMOUNTS OF ONE TO THREE INCHES CAN BE EXPECTED...ESPECIALLY
OVER EXTREME SOUTHWEST PULASKI COUNTY AND CENTRAL AND WESTERN WHITE
COUNTY. PONDING OF WATER ON ROADS CAN BE EXPECTED ALONG WITH HIGH
WATER IN DITCHES...CULVERTS AND LOW LYING AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTICELLO...
  MONON...
  WOLCOTT AND BUFFALO...
  REYNOLDS...INDIANA BEACH AND SITKA...
  SMITHSON AND NORWAY...
  CHALMERS AND IDAVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4084 8699 4090 8698 4092 8693 4103 8693
      4103 8677 4075 8664 4075 8675 4073 8677
      4059 8678 4066 8710 4084 8711
TIME...MOT...LOC 0553Z 331DEG 17KT 4087 8694

SLL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 9:50 PM EDTSpecial Weather StatementIWXLaPorte40 min
Sep 18, 11:20 PM EDTSpecial Weather StatementIWXPulaski, Starke55 min
Sep 19, 1:55 AM EDTSpecial Weather StatementIWXWhite65 min
Sep 19, 7:33 AM EDTSpecial Weather StatementIWXSaint Joseph27 min
Sep 19, 9:57 AM EDTSpecial Weather StatementIWXLaPorte, Saint Joseph63 min
Sep 19, 10:59 AM EDTSpecial Weather StatementIWXElkhart, LaPorte, Saint Joseph61 min
Sep 19, 11:25 AM EDTFlash Flood WarningIWXElkhart, LaPorte, Saint Joseph110 min
Sep 19, 1:39 PM EDTSpecial Weather StatementIWXKosciusko, LaPorte, Marshall51 min
Sep 19, 2:25 PM EDTSpecial Weather StatementIWXStarke35 min
Sep 19, 3:00 PM EDTSpecial Weather StatementIWXPulaski30 min
Sep 19, 3:29 PM EDTSpecial Weather StatementIWXFulton46 min
Sep 19, 3:52 PM EDTSpecial Weather StatementIWXCass38 min
Sep 19, 6:07 PM EDTSevere Thunderstorm WarningIWXWhite53 min

Nearby

Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.